Ohio, 2015Flash Flood and Flood in Ohio, July 6, 2015
July 6, 2015 · NWS PBZ · 2 events in 2 counties and zones
Slow moving and back building showers and thunderstorms developed on the 6th with support from a slow moving upper low and weak steering flow. Flooding and flash flooding was reported in Harrison and Carroll counties, where there was better focus for prolonged rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving and back building showers and thunderstorms developed on the 6th with support from a slow moving upper low and weak steering flow. Flooding and flash flooding was reported in Harrison and Carroll counties, where there was better focus for prolonged rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 2:17 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 6, 2:17 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 PM EDT MON JUL 6 2015
.SYNOPSIS...
WHILE SHOWERS WILL DIMINISH IN COVERAGE THIS EVENING...UNSETTLED
WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK AS A COLD FRONT
CROSSES THE REGION TUESDAY NIGHT AND THEN STALLS ACROSS THE
REGION.
&&
.NEAR TERM /THROUGH TUESDAY/...
COVERAGE OF SHOWERS IS LIKELY AS WIDESPREAD AS IT WILL BE DURING
THE AFTERNOON HOURS...WITH COVERAGE OF THUNDERSTORMS HAVING PICKED
UP AS WELL. ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO BECOME
SEVERE...STEERING FLOW WINDS ARE VERY LIGHT...MEANING THAT ANY
SHOWERS/STORMS ARE MOVING QUITE SLOWLY...GENERALLY FROM SOUTH TO
NORTH. HEAVIER THUNDERSTORMS ARE PRODUCING RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR. WITH ONE HOUR FLASH FLOOD GUIDANCE
GENERALLY RUNNING AT LEAST 1.5 INCHES PER HOUR...ANY FLOOD THREAT
SHOULD PRIMARILY BE LIMITED TO URBAN AREAS.
SHOWERS WILL QUICKLY DROP IN COVERAGE AFTER MIDNIGHT FROM WEST TO
EAST...WITH ALL LOCATIONS EXPECTED TO BE DRY BY SUNRISE. A COLD
FRONT WILL APPROACH FROM THE WEST DURING THE DAY. EFFECTIVE SHEAR
APPEARS TO BE QUITE WEAK WITH ONLY MODEST INSTABILITY
PRESENT...AND SPC HAS PUT NEARLY ALL LOCATIONS IN A MARGINAL RISK
FOR SEVERE WEATHER. COMPARED TO RECENT DAYS...TOMORROW WILL BE ON
THE WARM SIDE. THE PROJECTED HIGH IN PITTSBURGH IS 86
DEGREES...WHICH HAS NOT BEEN REACHED IN ABOUT 3 WEEKS...EVEN
THOUGH THE NORMAL HIGH FOR THIS DATE IS 83 DEGREES.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE FRONT WILL CROSS THE REGION TOMORROW NIGHT...BRINGING
WIDESPREAD RAINFALL. AS HAS BEEN THE CASE RECENTLY...THE FRONT
APPEARS LIKELY TO STALL OUT ACROSS THE REGION. LATEST MODELS SHOW
FAIRLY GOOD AGREEMENT THAT THE FRONT WILL STALL ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA WEDNESDAY INTO WEDNESDAY...BUT HAVE
A BIT MORE DISAGREEMENT ON THURSDAY. 12Z NAM HAS THE BULK OF THE
RAINFALL FROM PITTSBURGH NORTH INTO NEW YORK...WHILE THE 12Z ECMWF
SHOWS RAINFALL PRIMARILY SOUTH OF PITTSBURGH INTO KENTUCKY. UNTIL
MODELS COME INTO BETTER AGREEMENT...WILL SIMPLY KEEP CHANCE POPS
FOR THURSDAY. WITH CONSIDERABLE CLOUD COVER EXPECTED THROUGH THE
PERIOD...TEMPERATURES SHOULD DROP A FEW DEGREES BELOW NORMAL
VALUES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE PERIOD
AS SHORTWAVES MOVE EAST IN RELATIVELY ZONAL MID LEVEL FLOW. WITH
INDIVIDUAL SHORTWAVES HARD TO TIME HAVE KEPT CHANCE POPS THROUGH
THE PERIOD. TEMPERATURES CLOSE TO WPC PROGS WHICH SEEMED A GOOD
COMPROMISE.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AN UPPER LOW OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND A
FEW THUNDERSTORMS OVER THE COURSE OF THE DAY. LATEST MODEL
SOUNDINGS SUGGEST CIGS SHOULD REMAIN AOA 3KFT...HOWEVER...MVFR
CIGS/VIS WILL MORE THAN LIKELY BE OBSERVED DURING HEAVIEST
PRECIPITATION. VFR OVERNIGHT...WITH A SLIGHT CHANCE OF FOG BEFORE
DAYBREAK.
.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
PERIODIC RESTRICTIONS ARE POSSIBLE THROUGH THE PERIOD WITH
SEVERAL CROSSING DISTURBANCES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 6, 1:20 PM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT MON JUL 6 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-071200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
220 PM EDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR. IF AN AREA OF SHOWERS REMAINS OVER
A LOCATION LONG ENOUGH FOR MORE THAN AN HOUR...THIS COULD PRODUCE
SOME LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Carroll
- When
- July 6, 3:38 PM EST to 6:00 PM EST
- Where
- Carroll County, 2.21 mi WSW of New Harrisburg to 2.52 mi WSW of New Harrisburg
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 40.610, -81.190
Member of the public reported on social media that water was covering Ivory Road and Bedrock Road north of Dellroy.
Flash Flood, Harrison
- When
- July 6, 4:30 PM EST to 6:00 PM EST
- Where
- Harrison County, 0.69 mi N of Piedmont to 0.56 mi NNW of Piedmont
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.190, -81.200
Local law enforcement reported two feet of water was covering U.S. Highway 22 in downtown Piedmont.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Damaging Wind in Texas, July 6 to 7, 2015$5.3 million · 61 kt wind · 8 events
- Flash Flooding and Heavy Rain in Wisconsin, July 6, 2015$360,000 · 12 events
- Damaging Winds in New Mexico, July 6, 20151 injured · $350,000 · 70 kt wind · 2 events
- Tornadoes in Wisconsin, July 6, 2015$115,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Kansas, July 6, 2015$135,000 · 70 kt wind · 11 events
- Damaging Winds and Heavy Rain in Arizona, July 6, 2015$85,000 · 60 kt wind · 3 events
- Tornado and Flash Flooding in Kansas, July 6, 2015EF1 · 13 events
- Tornadoes and Flash Flooding in Kansas, July 6 to 7, 2015EF1 · 10 events
- Flash Flood in West Virginia, July 6, 2015$40,000 · 1 event
- Flash Flooding and Hail in Nevada, July 6, 2015$20,000 · 1 in hail · 4 events
- Damaging Wind in Texas, July 6, 2015$20,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, July 6, 2015$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594649, 594650.